Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 24, 2012, 6:04 PM EDT for Carteret County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 24, 2012, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 23 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:33 PM EDT | MARINE TSTM WIND 47 | Bogue, NC | BOGUE FIELD KNJM REPORTED A 41 KNOT MARINE THUNDERSTORM WIND GUST. |
| Jul 24, 6:40 PM EDT | MARINE TSTM WIND 43 | Fort Macon, NC | WEATHERFLOW SENSOR AT FORT MACON OBSERVED A 37 KNOT MARINE THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS52 KMHX 242204
SVRMHX
NCC031-242300-
/O.NEW.KMHX.SV.W.0070.120724T2204Z-120724T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH
OF HAVELOCK TO NORTH TOPSAIL BEACH...MOVING EAST AT 25 MPH.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PELETIER...BOGUE...CEDAR POINT...
BROAD CREEK...NEWPORT...
SOUTH RIVER...SALTER PATH...
WILDWOOD...INDIAN BEACH...
PINEY ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3465 7711 3471 7710 3480 7716 3481 7698
3484 7688 3487 7670 3493 7665 3499 7671
3500 7663 3499 7659 3501 7651 3508 7647
3508 7641 3503 7642 3503 7634 3502 7643
3498 7642 3496 7645 3495 7643 3469 7671
TIME...MOT...LOC 2204Z 264DEG 26KT 3503 7683 3451 7739
$$
111 follow-up statement
501
WWUS52 KMHX 242230
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT TUE JUL 24 2012
NCC031-242300-
/O.CON.KMHX.SV.W.0070.000000T0000Z-120724T2300Z/
CARTERET NC-
630 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CARTERET COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SOUTH RIVER TO 12 MILES SOUTH OF CEDAR
POINT...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF CEDAR ISLAND
TO 18 MILES SOUTHEAST OF CAMP LEJEUNE MAIN GATE...MOVING EAST AT 50
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HARLOWE...WILDWOOD...
INDIAN BEACH...SALTER PATH...MITCHELL VILLAGE...PINE KNOLL SHORES...
PINEY ISLAND...CRAB POINT VILLAGE...MOREHEAD CITY...NORTH RIVER...
ATLANTIC BEACH AND OPEN GROUNDS FARM.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3465 7711 3471 7710 3480 7716 3481 7698
3484 7688 3487 7670 3493 7665 3499 7671
3500 7663 3499 7659 3501 7651 3508 7647
3508 7641 3503 7642 3503 7634 3502 7643
3498 7642 3496 7645 3495 7643 3469 7671
TIME...MOT...LOC 2230Z 277DEG 42KT 3503 7657 3452 7713
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:28 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 24, 3:28 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH THIS EVENING
THEN PUSH SOUTH ACROSS THE REGION TONIGHT INTO EARLY WEDNESDAY.
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
THURSDAY THROUGH LATE WEEK. ANOTHER FRONT IS FORECAST TO STALL AND
DISSIPATE OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM TUE...THREAT FOR SEVERE THUNDERSTORMS INCREASING LATE
THIS AFTERNOON...AS RAPID INTENSIFICATION OCCURRING WEST OF
RALEIGH AREA. EASTERN NC IS PRIMED FOR WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS AS SFC CAPE VALS
HAVE INC TO AOA 5000 J/KG WITH LI'S OF -11. WE ARE CONCERNED WITH
POSSIBLE SIGNIFICANT WIND DAMAGE WITH THE STORMS...WITH WIND GUSTS
UP TO 80 MPH. THUNDERSTORMS JUST WEST OF RALEIGH EXHIBITING RADAR
ESTIMATED WINDS ABOVE 70KT. RESIDENTS OF E NC ARE URGED TO CLOSELY
PAY ATTENTION TO POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE
ISSUED LATE THIS AFTERNOON AND EARLY EVENING. BEST ESTIMATE ON
TIMING OF STORMS IS AROUND 21Z ACROSS THE WEST (GREENVILLE TO
DUPLIN COUNTY)...TO 23Z NEAR THE COAST. THE STORMS SHOULD QUICKLY EXIT
THE AREA LATE THIS EVENING.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 315 PM TUE...HIGH PRES AT THE SFC AND ALOFT WILL NOSE INTO E
NC ON WED...BRINGING TEMPORARY RELIEF TO THE HEAT AND HUMIDITY.
THE ATMOSPHERE WILL STABILIZE...SO NO THUNDERSTORMS EXPECTED.
TEMPS WILL BE NEAR NORMAL THOUGH RELATIVE HUMIDITIES WILL BE QUITE
A BIT LOWER.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE INLAND PIEDMONT TROUGH WILL SET UP
ONCE AGAIN FOR THURSDAY AS UPPER RIDGE STARTS TO BREAK DOWN ON
FRIDAY. GIVEN SOUTHWESTERLY LOW-LEVEL FLOW AND RISING 500 MB
HEIGHTS...THURSDAY AND FRIDAY WILL BE RATHER HOT WITH MAXIMUM
TEMPERATURES WELL INTO THE 90S WITH DEWPOINTS LIKELY TO BE IN THE
MIDDLE TO UPPER 70S...SO HEAT ADVISORIES WILL BE QUITE LIKELY.
EXPECT ONLY A SLIGHT CHANCE OF SEA BREEZE INITIATED CONVECTION ON
THESE TWO DAYS. BROAD TROUGH WILL SET UP ALONG THE US EAST COAST
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GFS AND ECMWF SHOW A
WEAK FRONTAL BOUNDARY TRYING TO DRIFT INTO AT LEAST OUR NORTHERN
CWA SATURDAY BEFORE DISSIPATING. BOTH THE ECMWF AND GFS INDICATE
ANOTHER BOUNDARY DROPPING INTO OUR NORTHERN COUNTIES ON
SUNDAY...AGAIN BEFORE DISSIPATING. THINK THE PRESENCE OF THIS
BOUNDARY WILL SOMEWHAT ENHANCE PRECIPITATION POTENTIAL AND HAVE
GONE WITH CHC POPS FOR BOTH SATURDAY AND SUNDAY AFTERNOON AND
EVENING. DEEP S/SW FLOW RETURNS FOR MONDAY INTO TUESDAY OF NEXT
WEEK WITH A SLIGHT CHANCE OF CONVECTION NEAR THE SEA BREEZE BOTH
DAYS. TEMPERATURES FOR THE WEEKEND INTO TUESDAY WILL REMAIN NEAR
CLIMATOLOGICAL NORMALS WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND MINS MAINLY IN THE LOWER TO MIDDLE 70S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 130 PM TUES...A COMPLEX SHORTWAVE IS STARTING TO MOVE INTO
SW VA AND NW NC AND WILL CONTINUE TO MIGRATE TOWARD THE AREA. THIS
WILL LEAD TO AN INCREASE POTENTIAL OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.
CURRENTLY...CONDITIONS ACROSS EASTERN NC ARE PLEASANT WITH NOT MUCH
CLOUD COVER AND GREAT VSBYS. THIS TREND WILL QUICKLY CHANGE LATER THIS
AFTERNOON AS A SHORTWAVE APPROACHES FROM THE NW. WITH INSTABILITY
IN PLACE AND A SUFFICIENT LIFTING MECHANISM COMING
THROUGH...EXPECT WIDESPREAD ACTIVITY...ESPECIALLY FROM 4PM TO
MIDNIGHT. STRONG WINDS WILL ACCOMPANY THIS SYSTEM WITH WINDS
AROUND 15 KTS GUSTING AOA 35 KTS. THIS WILL CAUSE A CROSSWIND
EFFECT AT SOME TAF LOCATION WITH A NE/SW ORIENTED RUNWAYS. WHILE
VFR CEILINGS ARE EXPECTED...IF A SHOWER/THUNDERSTORM PASSES AT OR
NEAR A TAF SITE IT WILL LIKELY REDUCE VSBYS AND CIGS TO MVFR/IFR
CRITERIA. THUNDERSTORMS WILL MOVE OFFSHORE TONIGHT WITH SOME
RESIDUAL STRATUS THROUGH THE EARLY MORNING HOURS. SOUTHERLY SWLY
FLOW AHEAD OF THE SYSTEM WILL VEER TO THE NE BY WEDNESDAY MORNING
AS THE SYSTEM EXITS. WHILE DEW POINT DEPRESSIONS AGAIN ARE
SIGNALING FOG/LOW STRATUS...GIVEN CLOUD COVER...WINDS AND RECENT
CLIMO...DO NOT THINK THIS WILL OCCUR. SKIES WILL CLEAR WEDNESDAY
MORNING WITH SOME SCU DEVELOPING IN THE AFTERNOON.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...THINK CONVECTION WILL BE AT A RELATIVE
MINIMUM THURSDAY AND FRIDAY WITH LARGELY VFR CONDITIONS
ANTICIPATED. PRECIPITATION CHANCES INCREASE A BIT FOR THE WEEKEND
AS UPPER TROUGH DIGS SOUTH ALONG THE EAST COAST AND WEAK BOUNDARY
MEANDERS ACROSS OUR NORTHERN CWA. THINK SOME MVFR CONDITIONS WILL
BE POSSIBLE WITH SHOWERS/TSTMS OVER THE WEEKEND. THERE WILL ALSO
BE THE USUAL LATE NIGHT AND EARLY MORNING STRATUS AND FOG
POTENTIAL.
&&
.MARINE...
SHORT TERM /THROUGH TODAY/...
AS OF 315 PM TUE...LINGERING 6 FT SEAS AT DIAMOND SHOALS WILL
SUBSIDE LATE THIS EVENING...SO WILL LET SCA EXPIRE AS SCHUDULED
AROUND 09Z. WINDS WILL BECOME NORTHERLY WED MORNING AS A COOL
FRONT DROPS INTO THE AREA...THOUGH REMAIN SUB SCA. WINDS BECOME
LIGHT LATE IN THE DAY AS THE HIGH BUILDS IN.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...A WEAK EAST-WEST ORIENTED FRONTAL BOUNDARY
WILL SINK SOUTH INTO OUR NORTHERN COASTAL WATERS SATURDAY BEFORE
DISSIPATING. ANOTHER FRONTAL BOUNDARY WILL MAKE A RUN AT THE
NORTHERN COASTAL AREAS AGAIN SUNDAY...BUT AGAIN SHOULD DISSIPATE.
THIS MAY CAUSE THE WINDS TO HAVE A NORTHERLY COMPONENT FOR A WHILE
ON THOSE DAYS...BUT IN GENERAL...THE SYNOPTIC FLOW WILL CONTINUE
S/SW THROUGH THE PERIOD AT 10 TO 15 KNOTS...WITH OCCASIONAL GUSTS
TO 20 KNOTS...ESPECIALLY OVER THE CENTRAL WATERS. PER THE LATEST
WAVEWATCH 4 AND LOCAL SWAN MODELS...COMBINED SEAS SHOULD RANGE
FROM 2 TO 4 FEET WITH OCCASIONAL 5 FOOTERS OVER THE CENTRAL WATERS
THROUGH THE PERIOD. NO SCA CONDITIONS ARE EXPECTED AT THIS TIME.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...TL/CTC
MARINE...TL/CTCHazardous weather outlook, Jul 24, 3:36 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 PM EDT TUE JUL 24 2012 NCZ029-044>047-079>081-090>094-251945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-251945- CARTERET- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-251945- ONSLOW- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-104-251945- OUTER BANKS DARE-OUTER BANKS HYDE- 336 PM EDT TUE JUL 24 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 24, 5:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 1 N KINSTON 35.29N 77.59W
07/24/2012 LENOIR NC 911 CALL CENTER
POWER LINES DOWN JUST NORTH OF KINSTON CITY LIMITS.
&&
EVENT NUMBER MHX1200369
MELENDEZLocal storm report, Jul 24, 5:37 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
07/24/2012 LENOIR NC 911 CALL CENTER
TREE DOWN IN LA GRANGE.
&&
EVENT NUMBER MHX1200370
MELENDEZLocal storm report, Jul 24, 5:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
547 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 N ROBERSONVILLE 35.90N 77.25W
07/24/2012 MARTIN NC 911 CALL CENTER
FOUR TREES DOWN ACROSS HWY 903.
&&
EVENT NUMBER MHX1200371
MELENDEZLocal storm report, Jul 24, 5:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
549 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 S JAMESVILLE 35.78N 76.90W
07/24/2012 MARTIN NC 911 CALL CENTER
TREES AND POWERLINE DOWN ON HWY 171.
&&
EVENT NUMBER MHX1200372
MELENDEZLocal storm report, Jul 24, 5:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG OLD FORD 35.64N 77.07W
07/24/2012 BEAUFORT NC 911 CALL CENTER
TREE DOWN ON HWY 17 S NEAR OLD FORD.
&&
EVENT NUMBER MHX1200373
MELENDEZLocal storm report, Jul 24, 5:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
554 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 10 W NEW BERN 35.12N 77.26W
07/24/2012 E60 MPH CRAVEN NC NWS EMPLOYEE
ESTIMATED 50 TO 60 MPH WINDS ON HWY 70.
&&
EVENT NUMBER MHX1200374
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:15 PM EDT | Special Weather Statement | MHX | Greene | 60 min |
| Jul 23, 8:16 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 44 min |
| Jul 23, 8:26 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Pitt | 64 min |
| Jul 23, 8:32 PM EDT | Special Marine Warning | MHX | 88 min | |
| Jul 23, 8:52 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 3 more | 53 min |
| Jul 23, 8:58 PM EDT | Special Weather Statement | MHX | Dare | 47 min |
| Jul 23, 9:21 PM EDT | Special Weather Statement | MHX | Tyrrell | 39 min |
| Jul 23, 9:45 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow, Pamlico | 60 min |
| Jul 23, 9:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 23, 11:21 PM EDT | Special Weather Statement | MHX | Duplin, Jones, Lenoir, Onslow | 54 min |
| Jul 23, 11:38 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 37 min |
| Jul 24, 12:18 AM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones, Lenoir, Onslow, Pamlico | 57 min |
| Jul 24, 1:13 AM EDT | Special Marine Warning | MHX | 47 min | |
| Jul 24, 1:17 AM EDT | Special Weather Statement | MHX | Pamlico | 58 min |
| Jul 24, 2:04 AM EDT | Special Weather Statement | MHX | Onslow | 56 min |
| Jul 24, 3:08 AM EDT | Special Weather Statement | MHX | Carteret, Jones | 67 min |
| Jul 24, 4:30 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 60 min |
| Jul 24, 4:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 59 min |
| Jul 24, 5:26 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 49 min |
| Jul 24, 5:28 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 24, 5:47 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more | 58 min |
| Jul 24, 5:59 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jul 24, 6:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 24, 6:21 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jul 24, 6:28 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 32 min |
| Jul 24, 7:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jul 24, 7:08 PM EDT | Special Marine Warning | MHX | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.